Advertisement

What if my toes turn purple while I'm taking warfarin?

Tell your doctor right away if your toes (and/or the sides of your feet) turn purple while you're taking warfarin. This condition, sometimes called "purple toe syndrome," usually happens about three to 10 weeks after starting warfarin therapy. If left untreated, purple toe syndrome can lead to serious foot problems, including death of the tissue in your feet.

Continue Learning about Anticoagulant

What are some safety tips when taking anticoagulants?
Donna Hill Howes, RNDonna Hill Howes, RN
If you... Have a prosthetic heart valve - Apixaban and rivaroxaban may not be good options. If yo...
More Answers
Who should take an anticoagulant?
Univ. of Nev. School of Medicine, Family MedicineUniv. of Nev. School of Medicine, Family Medicine
People who should regularly take an anticoagulant, or blood thinner, include those who have had a DV...
More Answers
When should I call the doctor while on anticoagulant injections?
Intermountain HealthcareIntermountain Healthcare
Call the doctor if you notice these symptoms while taking anticoagulant injections:     • excessiv...
More Answers
What is an anticoagulant?
Brigham and Women's HospitalBrigham and Women's Hospital
An anticoagulant (anti means against, and coagulant refers to blood clotting) or "blood thinner"...
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.